Alert archive / Florida / Wind Advisories in 2023
Wind Advisory 2, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this wind advisory at Dec 16, 2023, 11:13 AM EST for 10 counties in Florida. It took effect at Dec 16, 2023, 4:00 PM EST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Dec 16, 2023, 11:13 AM EST (16:13 UTC)
- In effect from
- Dec 16, 2023, 4:00 PM EST
- Expired
- Dec 17, 2023, 10:00 AM EST
- In force
- 18 hr
- Issued by
- NWS Tampa Bay, FL
Counties Charlotte County, FL, Citrus County, FL, Hernando County, FL, Hillsborough County, FL, Lee County, FL, Levy County, FL, Manatee County, FL, Pasco County, FL, Pinellas County, FL, Sarasota County, FL
The radar
The Tampa radar (KTBW), 22 km from the middle of the area, began a volume at 16:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 4.2 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 814 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 205 m²/s²
- 0-3 km storm-relative helicity
- 319 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
753 WWUS72 KTBW 161613 NPWTBW URGENT - WEATHER MESSAGE National Weather Service Tampa Bay Ruskin FL 1113 AM EST Sat Dec 16 2023 FLZ050-139-142-148-149-151-155-160-162-165-171500- /O.NEW.KTBW.WI.Y.0002.231216T2100Z-231217T1500Z/ Pinellas-Coastal Levy-Coastal Citrus-Coastal Hernando- Coastal Pasco-Coastal Hillsborough-Coastal Manatee- Coastal Sarasota-Coastal Charlotte-Coastal Lee- Including the cities of St. Petersburg, Clearwater, Largo, Cedar Key, Yankeetown, Crystal River, Homosassa, Hernando Beach, Bayport, Port Richey, Hudson, Tampa, Apollo Beach, Westchase, Bradenton, Anna Maria Island, Venice, Sarasota, Englewood, Port Charlotte, Punta Gorda, Cape Coral, Captiva, and Sanibel 1113 AM EST Sat Dec 16 2023 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM EST SUNDAY... * WHAT...South-southeast winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Pinellas, Coastal Levy, Coastal Citrus, Coastal Hernando, Coastal Pasco, Coastal Hillsborough, Coastal Manatee, Coastal Sarasota, Coastal Charlotte and Coastal Lee Counties. * WHEN...From 4 PM this afternoon to 10 AM EST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/tampa
1 follow-up statement
749 WWUS72 KTBW 162330 NPWTBW URGENT - WEATHER MESSAGE National Weather Service Tampa Bay Ruskin FL 630 PM EST Sat Dec 16 2023 FLZ050-139-142-148-149-151-155-160-162-165-171500- /O.CON.KTBW.WI.Y.0002.000000T0000Z-231217T1500Z/ Pinellas-Coastal Levy-Coastal Citrus-Coastal Hernando- Coastal Pasco-Coastal Hillsborough-Coastal Manatee- Coastal Sarasota-Coastal Charlotte-Coastal Lee- Including the cities of St. Petersburg, Clearwater, Largo, Cedar Key, Yankeetown, Crystal River, Homosassa, Hernando Beach, Bayport, Port Richey, Hudson, Tampa, Apollo Beach, Westchase, Bradenton, Anna Maria Island, Venice, Sarasota, Englewood, Port Charlotte, Punta Gorda, Cape Coral, Captiva, and Sanibel 630 PM EST Sat Dec 16 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY... * WHAT...East to southeast winds at 20 to 30 mph with gusts up to 45 mph this evening will shift to south to southwest after midnight, and then to northwest toward morning. * WHERE...Pinellas, Coastal Levy, Coastal Citrus, Coastal Hernando, Coastal Pasco, Coastal Hillsborough, Coastal Manatee, Coastal Sarasota, Coastal Charlotte and Coastal Lee Counties. * WHEN...Through 10 AM EST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/tampabay
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this wind advisory went out at Dec 16, 9:09 AM EST, 2 hours 4 minutes earlier.
Area forecast discussion, Dec 16, 9:09 AM EST, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
909 AM EST Sat Dec 16 2023
...New UPDATE, AVIATION, MARINE...
.UPDATE...
Issued at 905 AM EST Sat Dec 16 2023
The surface low we have been expecting the past few days is finally
getting more organized in the central Gulf of Mexico. The latest
satellite imagery is showing extensive cloudiness over the central
and eastern gulf waters with building tops indicating increasing
thunderstorm activity near the low center. The latest surface
observations are already reporting light rain moving into the area.
The latest radar and HRRR guidance has what appears to be mostly
stratiform rain streaming into the area and continuing through the
afternoon hours with the first thunderstorms moving onshore after 4
pm and continuing through the overnight hours. The 12Z morning
sounding is showing a definite moistening of the atmosphere from 24
hours ago with a PWAT of 1.50 inches. The CAPE is not very
impressive on the morning sounding, but strong veering of the winds
is already apparent with SFC - 3km helicity values already exceeding
300+. This value is indicative of the possibility of waterspouts and
tornadic activity as cells move through the area later today. Made
some changes to the hazards forecast with the addition of a Coastal
Flood Advisory from Manatee County northward with 2-4 feet of
coastal flooding possible and also added a High Surf Advisory and
High Risk of Rip Currents for early Sunday morning through Monday
morning. And lastly, we made some tweaks to POPs over the next 24
hours based on latest radar trends and HRRR guidance.
&&
.AVIATION...
(12Z TAFS)
Issued at 905 AM EST Sat Dec 16 2023
Deteriorating weather conditions expected through the day. Ceilings
will lower with areas of MVFR CIGs around 012-020 developing by noon
with scattered showers and LCL MVFR VSBYs. During the afternoon
numerous to widespread showers and isolated thunderstorms will
develop with areas of MVFR CIGs and VSBYs, with LCL IFR CIGs/VSBYs
with stronger thunderstorms. A stronger line of storms will likely
approach the area overnight with LCL IFR CIGs/VSBYs, and strong
damaging wind gusts possible in excess of 35 knots. Also gradient
surface wind will increase during the day and will persist into the
overnight hours with sustained winds around 15-20 knots with gusts
to 25 to 35 knots.
&&
.MARINE...
Issued at 905 AM EST Sat Dec 16 2023
Dangerous boating conditions will continue through the weekend as a
robust area of low pressure develops in the central Gulf of Mexico
and moves eastward toward and across Florida. This will result in
gusty easterly winds with gusts up to 45 knots possible in our off
shore waters. By late Saturday into early Sunday morning, the low
will transit through the eastern gulf waters. This will result in a
wind shift from the east to the west with wind gusts approaching 45
knots and seas occasionally up to 11 feet. This has warranted the
continuance of a Gale Warning for the off shore waters through
Sunday morning and a Small Craft Advisory for all waters through
Monday morning. Conditions will slowly start to improve through
early next week, but winds will still stay around 15 to 20 knots
through at least Tuesday.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 71 66 71 58 / 100 100 10 10
FMY 73 68 75 61 / 100 80 30 0
GIF 71 65 73 55 / 100 100 20 10
SRQ 73 65 73 59 / 100 100 10 10
BKV 71 61 71 51 / 100 100 20 10
SPG 70 65 69 59 / 100 100 10 10
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Coastal Flood Advisory from 7 PM this evening to 7 AM EST Sunday
for Coastal Citrus-Coastal Hernando-Coastal Hillsborough-
Coastal Levy-Coastal Manatee-Coastal Pasco-Pinellas.
High Rip Current Risk from late tonight through Monday morning
for Coastal Charlotte-Coastal Hillsborough-Coastal Lee-
Coastal Manatee-Coastal Sarasota-Pinellas.
High Surf Advisory from 1 AM Sunday to 7 AM EST Monday for
Coastal Charlotte-Coastal Hillsborough-Coastal Lee-Coastal
Manatee-Coastal Sarasota-Pinellas.
Gulf waters...Small Craft Advisory until 7 AM EST Monday for Charlotte Harbor
and Pine Island Sound-Tampa Bay waters.
Small Craft Advisory until 7 PM EST this evening for Coastal
waters from Bonita Beach to Englewood FL out 20 NM-Coastal
waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Tarpon Springs to Suwannee River FL out
20 NM.
Small Craft Advisory from 7 AM Sunday to 7 AM EST Monday for
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20
NM-Coastal waters from Tarpon Springs to Suwannee River FL
out 20 NM-Waters from Bonita Beach to Englewood FL out 20
to 60 NM-Waters from Englewood to Tarpon Springs FL out 20
to 60 NM-Waters from Tarpon Springs to Suwannee River FL
out 20 to 60 NM.
Gale Warning from 7 PM this evening to 7 AM EST Sunday for
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20
NM-Coastal waters from Tarpon Springs to Suwannee River FL
out 20 NM.
Gale Warning until 7 AM EST Sunday for Waters from Bonita Beach
to Englewood FL out 20 to 60 NM-Waters from Englewood to
Tarpon Springs FL out 20 to 60 NM-Waters from Tarpon
Springs to Suwannee River FL out 20 to 60 NM.
&&
UPDATE/AVIATION/MARINE...Wynn
DECISION SUPPORT...Shiveley
UPPER AIR...ZayasThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 16, 3:28 AM EST | Small Craft Advisory | TBW | 3 days | |
| Dec 16, 7:40 AM EST | Coastal Flood Advisory | TBW | Citrus, Hernando, Hillsborough, Lee, Levy, Manatee and 2 more | 23 hr |
| Dec 16, 7:40 AM EST | Rip Current Statement | TBW | Charlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota | 3 days |
| Dec 16, 7:40 AM EST | High Surf Advisory | TBW | Charlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota | 47 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.